MAUDE Adverse Event Report: ELEKTA INC. MONACO; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT

ELEKTA INC. MONACO; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue was determined to be a defect in the product.The customer has been informed of a workaround.Monaco is reporting the beam and anatomy shifts incorrectly (the table shifts are correct) in both the monaco scan and setup reference report and the monaco dicom plan export.Therefore, the shifts in all three directions (post/ant, sup/inf and left/right) can be in the opposite direction from where they should be.This could result in a geometric miss of which the probability has been assessed as "remote".
 
Event or Problem Description
The customer reported that monaco 5.51 pilot: anatomy vs beam offset references.There has been no actual mistreatment.
 
Additional Manufacturer Narrative
The investigation found that the issue was determined to be a defect with the product.Monaco® is displaying some incorrect shift information on the scan and setup reference report and is dicom exporting incorrect shift information.Monaco® is displaying the anatomy and beam shift direction incorrectly on the monaco® scan and setup reference report and dicom is exporting incorrect (anatomy/beam) shift directions.Therefore, the (anatomy/beam) shifts in all three directions (post/ant, sup/inf and left/right) can be in the opposite direction from what was intended.The table top shift directions (operator face to gantry), are described in the monaco® scan and setup reference report, are correct.All shifts should be verified before treatment by image guidance to verify isocenter location being standardized practice before first treatment.A field corrective action notice (fca-ims-0032) was notified to the regulatory authorities on 21 august 2019.An important field safety notice (382-01-mon-014) was sent to all affected customers on 23 august 2019 which provides a work around to avoid the issue.A software patch to correct the issue is estimated to be released september 2019.

Brand Name
MONACO
Common Device Name
SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Manufacturer (Section D)
ELEKTA INC.
13723 riverport drive
suite 100
maryland heights MO 63043
MDR Report Key8849981
Report Number1937649-2019-00010
Device Sequence Number13517927
Product Code MUJ
UDI-Device Identifier00858164002268
UDI-Public00858164002268
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1